MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850510
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that a nurse was administering employee flu shots.A needle was opened and correctly screwed on to flu syringe.When the needle tip was entered in to arm, the flu vaccine leaked around the plastic tip at the needle base.The needle itself did not break, only the plastic leaked.Additional information received on 18oct2024 stated that they gave the employee another vaccine as they felt that none of it flowed into the employee¿s arm.A new syringe and needle was used when it was administered.
 
Additional Manufacturer Narrative
A non-conformance review was conducted for lot #24a103 and there were no ncs related to the reported event issued during the manufacturing of this lot.There were no devices returned for evaluation; therefore, the affected product could not be evaluated to confirm the reported issue.As such, a root cause could not be determined.A corrective and preventive action search was conducted and there are no associated capas for this reported issue.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20502183
Report Number1423537-2024-00253
Device Sequence Number8487783
Product Code FMI
UDI-Device Identifier10884521000568
UDI-Public(01)10884521000568(17)281031(10)24A103
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881850510
Device Catalogue Number8881850510
Device Lot Number24A103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown